PL EN


Preferences help
enabled [disable] Abstract
Number of results
Journal
2016 | 6 | 4 | A179-183
Article title

Ifosfamide-induced encephalopathy in a patient with metastatic fibrosarcoma

Authors
Content
Title variants
Languages of publication
EN
Abstracts
EN
Ifosfamide is a cytostatic drug commonly used in chemotherapy. One of the common adverse effects resulting from the treatment with ifosfamide is encephalopathy. This paper describes a case study of a 64-year-old patient who suffered from a full-blown encephalopathy as a result of chemotherapy administered during the treatment of fibrosarcoma of the femur. It provides a hypothesis of the mechanism behind toxic effects of ifosfamide on the central nervous system and elaborates on a number of documented ways of preventing aforementioned complications.
Discipline
Publisher
Journal
Year
Volume
6
Issue
4
Pages
A179-183
Physical description
Contributors
author
  • Chemotherapy Ward, Greater Poland Cancer Centre in Poznań, Poland
References
  • 1. Lohr L. Ifosfamide neurotoxicity and potential treatment with methylene blue. HemOnc Today 2008; 9(7): 15.
  • 2. Pelgrims J, De Vos F, Van den Brande J et al. Methyline blue in the treatment and prevention of ifosfamide-induced encephalopathy: raport of 12 cases and review of literature. Br J Cancer 2000; 82(2): 291-294.
  • 3. Curtin JP, Koonings PP, Gutierrez M et al. Ifosfamide-induced neurotoxicity. Gynecol Oncol 1991; 42(3): 193-192.
  • 4. DiMaggio JR, Brown R, Baile WF et al. Hallucinations and ifosfamide-induced neurotoxicity. Cancer 1994; 73(5): 1509-1514.
  • 5. Küpfer A, Aeschlimann C, Cerny T. Methylene blue and the neurotoxic mechanisms of ifosfamide encephalopathy. Eur J Clin Pharmacol 1996; 50(4): 249-252.
  • 6. Kurowski V, Cerny T, Küpfer A et al. Metabolism and pharmacokinetics of oral and intravenous ifosfamide. J Cancer Res Clin Oncol 1991; 117(supl. 4): S148-S153.
  • 7. Aeschlimann C, Küpfer A, Schefer H et al. Comparative pharmacokinetics of oral and intravenous ifosfamide/mesna/methylene blue therapy. Drug Metab Dispos 1998; 26(9): 883-890.
  • 8. Malhotra A, Poiesz BJ, Burgdorf AW et al. Ifosfamide Induced Neurotoxicity Secondary to Concomitant Aprepitant Use. Adv Pharmacoepidem Drug Safety 2012; 1: 3 [doi: 10.4172/2167-1052.1000114].
  • 9. Kaijser GP, Beijnen JH, Bult A et al. Ifosfamide metabolism and pharmacokinetics (review). Anticancer Res 1994; 14: 517-531.
  • 10. Sweiss K, Beri R, Shord SS. Encephalopathy after high-dose Ifosfamide: a retrospective cohort study and review of the literature. Drug Saf 2008; 31(11): 989-996.
  • 11. Lo Y, Shen LJ, Chen WH et al. Risk factors of ifosfamide-related encephalopathy in adult patient with cancer: A retrospective analysis. J Formos Med Assoc 2015; 115(9): 744-751 [doi: http://dx.doi.org/10.1016/j.jfma.2015.07.016].
  • 12. Szabatura A, Cirrone F, Harris C et al. An assessment of risk factors associated with ifosfamide-induced encephalopathy in large academic cancer center. J Oncol Pharm Pract 2015; 21(3): 188-193.
  • 13. Küpfer A, Aeschlimann C, Wermuth B et al. Prophylaxis and reversal of ifosfamide encephalopathy with methylene-blue. Lancet 1994; 343(8900): 763-764.
  • 14. Koschuth A, Spath-Schwalbe E, Possinger K. Methylenblau bei Ifosfamid-induzirerter Enzephalopathie. Dtsch Med Wochenschr 1996; 121: 1210.
  • 15. Imtiaz S, Muzaffar N. Ifosfamide neurotoxicty in young female with remarkable response to Thiamine. J Pak Med Assoc 2010; 60(10): 867-869.
  • 16. Buesa JM, Garcia-Teijido P, Losa R et al. Treatment of ifosfamide encephalopathy with intravenous thiamin. Clin Cancer Res 2003; 9(12): 4636- -4637.
Document Type
article
Publication order reference
Identifiers
YADDA identifier
bwmeta1.element.psjd-9a116601-09f7-4b3d-a5df-b6b4ba4b4a23
JavaScript is turned off in your web browser. Turn it on to take full advantage of this site, then refresh the page.